Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Schizophrenia and parkinson patient. Scan showed lacunar infarcts in the brain. Should I be concerned?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5735 Questions

default
Posted on Thu, 13 Dec 2012 in Brain and Spine
Question: hi doctor, my mother is 68 yrs old, a schizophrenia and parkinson patient. She has not passed motions at all for a week now. There is slight blotting but no abdominal pain as of now. She recently had problem passing urine, i.e. she urinated after 48 hours but after that she has been passing urine regularly. Is there any problem with her? We had recently done her CT scan and she has been detected with lacunar infarcts in bilateral external capsule. Is there anything to worry about in this situation. Is not passing motions for a week XXXXXXX in her case? Please reply. Thank-you
doctor
Answered by Dr. Sudhir Kumar 26 minutes later
Hi,

Thank you for posting your query.

1. Lacunar infarcts in the brain mean that there are small areas in brain not receiving adequate blood supply. It is not a serious condition. However, we need to use blood thinners such as aspirin to prevent major blood clots in the brain.

2. Constipation without any other symptoms (such as abdominal pain, vomiting, etc) is not a worrisome condition, however, it needs attention.

You may increase fibres in the diet (such as carrot, cucumber, etc).

Syrup duphalac may be given at bedtime.

If she does pass motions still, then you can take her to a nursing home for enema.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 29 minutes later
Thank-you so much for your advise doctor. One more question that I wish to ask you is that she has diabetes along with parkinson and schizophrenia. We keep a check on her glucose levels with a glucose-meter in the house and have found that her levels fluctuate quite often..they range from 120-340. She is sedentary most of the time and always in on-off mode with tremors or hallucinations. She has been under control with Tidomet plus and Quetiapine for nearly 2 years. My question to you is will her stage worsen rapidly with age? she scared us to death in the last week, she was sleeping all the time, not passing urine and now this constipation problem. We are really worried. Could you please guide us on this. Thanks a lot!
doctor
Answered by Dr. Sudhir Kumar 9 minutes later
Hi,

Thank you for getting back with more details.

Blood sugar is known to fluctuate, especially if someone is sedentary, not eating well, or with some infection, etc. It is important to monitor the blood glucose (as you are doing) and manage the medications (with the help with your doctor).

Generally, it is more important to avoid hypoglycemia (low sugar) as it can be detrimental. High sugar, on the other hand, does not cause any immediate damage.

Parkinson's disease does not worsen rapidly. However, it may deteriorate gradually. Currently, she is not looking good because of her other problems, such as those with urine, constipation, etc. Once her general condition improves, she would look better.

Please get back if you have more queries.

Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Hallucination

doctor1 MD

I have been taking vyvanse for years now and since i have been in college sometimes i stay up all night to study, sometimes days at a time. I usually take 40mg in the morning and around 5 take another 40 and then around midnight take another 40 and repeat the same thing the next day.I experience a lot of the symptoms of overdose such as stomach pains, hallucinations, rapid heart beat, anxiety, trembling, etc. I did not know that it was so bad for you and i just figured those symptoms were from not sleeping. I have been doing this for almost 3 years now but since i have learned about it i have cut back but i am still nervous about the damage already caused. Are there any long term effects to overdosing frequently?

doctor1 MD

My brother started out with a swollen tongue a few days ago. Now he s been having hallucinations and is not making sense when he talks. I mean, you can understand what he s saying but what he s saying doesn t make sense. Can you think of a reason why this is happening?

doctor1 MD

i m a clinical social worker. 14 year old client has micradenoma on or near pituitary gland. Some hormone levels were elevated but she was examined by neurologist and no surgery necessary they say. Has all kinds of symptoms -- racing thoughts, visual hallucinations at times, out of control anxiety, rage outbursts, trouble reasoning and little access to insight, preoccupied about her body and somatic complaints, defiance. However she doesn t really seem bipolar or schizophrenic, though she was Dx d bipolar. I don t think it looks psychiatric, it seems so odd and doesn t add up to any one Dx. Neurologists told parents the tumor had nothing to do wiht any of this, what do you think??

doctor1 MD

My 4 year old daughter is due to have an MRI in a week. Neurologist says she wants brain and spine due to her not being potty trained yet or even able to realize she has had a bowel movement....she has been to several docs and clinics and no firm diagnosis,... could the neurologist be thinking tethered cord??? She does have Sensory Processing Dissorder, Anxiety with panic attacks, major sleep disruption issues and hallucinations. They are doing a sleep deprived EEG to see if some of her myoclonis is seizure related. She is on meds: Risperidone and clonidine, with 3 mg. of melatonin as well. She has O.T. and P.T. once per week, with alot of motor control issues, gait , balance and ataxia. I feel she may have most definitely a chromosome deletion problem, genetic...somthing in that area. At one point they mentioned DiGeorge Syndrome, then didn t want to test. I had a Fragile X test started, and it came up negative. (my daughter also has alot of tantrums and inconsolable crying where she cannot stop. Where should I go if MRI and EEG come up with no answers...What next??? Her current psychiatrist suggests I stop looking for answers and work with what I have... I dont think that s a good idea...this is my daughter ...Please give me your opinion.... Thank You So Much, Michelle

doctor1 MD

My husband has had an onset of the following starting in late July: Difficulty choosing words / difficulty speaking. Lack of depth perception/misjudging motions with hands and feet. Started out with him telling me when he closes his eyes...

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

My son is currently taking atomoxetine 80 mg and serttaline 50 mg and has been experiencing hallucinations and paranoyia. He went to the ER last night and they discharged him this morning. Should he continue taking this medication? Can he skip the...